Cancer treatments

Share experiences and get support about any types of cancer treatment, including chemotherapy, radiotherapy, surgery, biological or hormonal therapies, transplants, and clinical trials.

Capecitabine

Kat21
Posted by

hi 

could anyone help me I have been put on to capactibine and have nothing but problems with it I have had upset stomach for 4 weeks and they have had to delay treatment as anyone had this problem ?

when I had chemotherapy in vein 13 years ago I didn’t have half the problems I have now since being on tablet have got blood clot on lungs which I will now be on treatment for life 

and the stomach is so bad cannot go out 

I was just wondering if anyone else didn’t get on with this form of chemotherapy 

Kathleen 

cmsteve
Posted by

Hi Kathleen, I know that feeling too. I had a bad reaction to cap.and lost 5kg very fast. Was admitted as an emergency and in for 7 days on a drip to rebuild strength- and stop falling over.

About 1 in 12 have a bad reaction to cap. I forget what they call that now, but something like dfs. My mistake with hindsight was suffering too long without going to see the oncologist.  Of course you expect chemo to be bad, so don't really know when b to raise the alarm. 

I can only suggest you let your oncologist know quickly and hope they find a solution for you.

Best of luck. Oh I have been in remission for 9 months now so the cap. problem was worth it in the end!

Steve

Kat21
Posted by

Thank you for your answer I thought it was just me I don’t like to make a fuss as same as you know chemo not good my oncologist as delay treatment now till after my scans next week abd results to see what happening as In the end In was making me worse bad stomach 5 weeks 

are you on any chemo now ? Or treatment 

thank you again

kathleem 

Tina93
Posted by
  1. Hi Cathleen those are the tablets I'm on plus I have the drip chemo and to be honest the drip one I could do everyday it don't bother me at all but the tablets I take in the house for a fortnight  are really taking it out of me I've never experienced anything like them they make my stomache bloat tired and worn out and just an unwell feeling all the time I'd love to tell you it gets better but I'm still the same it's been nearly 3 months now and for them 2 weeks of taking them in the house I can hardly do anything hope you get some relief from them
Kat21
Posted by

Thank you for your reply 

I wouldn’t wish this on anyone it so horrible they have delayed mine til after I have scans be week that are due 

I had chemo in 2006 drip one once every 3 weeks but it was nothing like this I feel so ill for the 2 weeks and not getting a lot of relief on the week of have had bad stomach for 5 weeks now that why they have delayed 

I am sorry to hear you going through it to it really does wipe you out doesn’t it 

Kathleen 

Tina93
Posted by

Hi Kathleen I have the drip one every 3 weeks to before the drip one it's the tablets for 2 weeks in the house then like a couple of days without them then a blood test then have the drip  it's like 3 week cycle but I don't think I'll ever get used to these tablets it's like a never ending of feeling unwell mind you I have never felt sick or been sick with them a terrible stomach all the time and it makes my stomache bloated that's uncomfortable like I said earlier I've never experienced anything like them my oncologist said I'll get used to them and it will get easier but easier said than done I think anyway good luck and I hope you have good news when this treatment is over 

Kat21
Posted by

Hi 

i have never felt sick with it either just upset stomach the treatment is ongoing as it is secondary breast cancer and as moved again in last 3 months I am hoping after scans oncoligist may be able to change treatment or they did say they may be able to cut it down the dose 

may I ask how many tablets a day do you have to take is it 5 in morning and 5 In evening 

take care

kathleen

Tina93
Posted by

Kathleen maybe the dose your on is to much for you I've got to take 10 tablets a day 5 in morning then the next  5 about 9 hours later if the dose is to much for you your oncologist should have said to you he Wii cut the dose down a bit for you I'm on the dose 6 500 ones and 4 150 ones  like I said the drip one don't bother me at all but as soon as I start taking the tablets again it hits me I can't explain that feeling of feeling I'll all the time and that horrible feeling in your stomache when it's bloated but there is an end in sight and it can't come sooner like I said earlier I've never experienced anything like those tablets and the way they make you feel

Kat21
Posted by

The oncologist is saying about cutting dose now which I hope will help when I go back on then

i have 10   500 ones at the minute 5 in morning abd 5 same as yiu 8 hours later it is a high dose by sounds of it

thank you for your reply’s 

Kathleen 

Tina93
Posted by

When the oncologist said he would cut mine instead of taking 4 150 ones he would make them 100 ones but I thought I doubt if that would make a difference and not only that I thought the dose they gave me was the best chance of getting rid of it . I didn't have chemo for 3 weeks when I had a chest infection but I still didn't feel right after 3 weeks of not taking them i still felt terrible the chest infection didn't help but I still felt tired my stomach still bloated so I think even when the treatment ends its going to take ages to come out of our systems 

Kat21
Posted by

Hi 

i agree with you at the minute my last tablet was 30 th July been delayed ever since as chest infection then blood clots then upset stomach which I still have that is why now I have to wait till after scans to see what oncologist going to do he may cut it or change it 

I think it will be change I know all chemo as it side effects but this one I don’t think is agreeing with me at all even my hands and feet still have a problem after all this time from last one

how long are you on it for how many more cycles have you got or

is it indefinite time

kathleem